Saturday, September 06, 2008

Sherlock



I had some major oral surgery this past Wednesday afternoon. After years, I'll finally admit to it. One of the loveliest and most embarrassing side effects of chronic overexposure to steroids? Tooth loss.

I am a chronic flosser and brusher, so I really can only attribute the demise of one, or *maybe* two, teeth to personal neglect. The loss of 14 others, all molars, I'm not sure who to thank. Osteoporosis? My teeth look fine, then break off at the gumline with no warning. Such beauty. *rolleyes* I cannot have implants due to bone issues, so partials will be ordered when my gums calm down.

Something strange happened after this surgery. It has happened before after my pituitary surgeries, but I explained it off as a sort of post-op *reset* to my system.

Less than 12 hours after the oral surgery, iv sedated then minus 5 teeth, I felt GREAT. Not good, but really great. I dropped 10 pounds of water. My feet stopped hurting. Lots of energy and I'm in a great mood. The only thing I need for pain, if at all, is Aleve (like usual).

WHAT ON EARTH IS THIS FRESH HELL? I thought I knew why this has happened previously, but now I don't have a clue.

I'm not smart enough to put it all together, but it does have me wondering what elective surgery I can sign up for in order to have a *real* scheduled vacation. A guarantee of feeing awesome?! WOW. What can we cut off next? =:)

I wish there was a supah-schmart medic that could piece this together for me. What does IV sedation, which all of these have in common, do for my system?

Is this a vasopressin situation? Side affect of an unknown Aldosterone antagonist? (my aldosterone measures super low)

I am stumped.

4 comments:

Kim said...

Dang, I have no idea what happened, but I want what ever you are having!
: )

Kristin said...

I second that motion!

Glad to hear that you've a temporary vacation from the daily dose of aches & pains.

Everything seems to be connected one way or another. When one thing is fixed, then something else goes wrong.

Like you, when there are pain-free, no bloating and I have energy moments, it gives me hope that there are more to come.

Lady Blognanimous said...

I wish I could email with you and compare notes. I wonder how some of my symptoms relate to others sometimes. I had surgery in May to remove my tumor causing Cushing's. My ACTH is "high" according to my endocrinologist so I am being weened off of steroids and then sent for bloodwork. The pain without the steroid is immense and I'm swollen all over. I have had the worst dry mouth since I came home from the hospital and I don't know what's causing it. Is the meds I'm on or were my salivary glands damaged in the surgery? Of course I'm not asking you to seriously know the answers, I'm just pondering those things. I'm seeing two endocrinologists right now and one wants me weened off the steroids, which I've done, and the other wants to switch me from dexamethasone to hydrocortisone, which I didn't do. Neither of them will treat my pain. I'm so jealous when you talk about all the drugs your DRs want to give you, I need some DRs like that!! :)

Dreaming again said...

never thought to chalk my teeth issues to prednisone ...been on it for years ..and sometimes as much as 100 mgs for months on end.

thought it was part genetic ..and part eating disorder.

maybe it's all 3 ...

wow